Alert archive / Puerto Rico / High Surf Advisories in 2014
High Surf Advisory 2, NWS JSJ
NWS JSJ issued this high surf advisory at Mar 15, 2014, 9:23 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 9:23 PM CDT (02:23 UTC)
- Expired
- Mar 16, 2014, 9:55 PM CDT
- In force
- 25 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
118 WHCA42 TJSJ 160223 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1023 PM AST SAT MAR 15 2014 ...NORTH NORTHWEST SWELL WILL PRODUCE HIGH SURF... .TEN-FOOT SWELL WITH A 13 SECOND PERIOD HAVE BEEN NOTED AT THE OFFSHORE BUOY AND ARE EXPECTED TO PRODUCE HIGH SURF OF 10-13 FEET ALONG ALL COASTS OF PUERTO RICO...CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN ISLANDS TONIGHT AND MUCH OF SUNDAY. PRZ001-002-005-008-010-012-013-VIZ001-161030- /O.NEW.TJSJ.SU.Y.0002.140316T0223Z-140316T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1023 PM AST SAT MAR 15 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM AST SUNDAY. * WAVES AND SURF: BREAKING WAVES OF 10 TO 13 FEET FROM THE NORTH NORTHWEST. * TIMING: FROM 10 PM AST TONIGHT UNTIL AROUND 4 PM AST SUNDAY. * IMPACTS: LIMITED COASTAL EROSION AND DANGEROUS CONDITIONS AROUND ROCKS AND REEFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. HIGH SURF IS ESPECIALLY HAZARDOUS AT NIGHT. RESIDENTS AND VISITORS ARE URGED TO KEEP A SAFE DISTANCE FROM THE WATER. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: ARECIBO HARBOR: 9:27 AM AST SUNDAY AT 1.30 FEET. SAN JUAN HARBOR: 9:54 AM AST SUNDAY AT 1.48 FEET. AGUADILLA: 9:17 AM AST SUNDAY AT 1.18 FEET. MAGENS BAY ST THOMAS: 9:28 AM AST SUNDAY AT 0.66 FEET. VIEQUES PUNTA MULAS: 9:40 AM AST SUNDAY AT 0.85 FEET. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
3 follow-up statements
295 WHCA42 TJSJ 160844 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 444 AM AST SUN MAR 16 2014 ...HIGH SURF CONDITIONS TODAY... .SEVEN FOOT SWELLS AT 12 SECONDS AT SAN JUAN BUOY 41053 WILL PRODUCE BREAKING WAVES OF 9 TO 12 FEET ALONG ALL COASTS OF PUERTO RICO...CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN ISLANDS TODAY. SWELLS EXPECTED TO SUBSIDE QUICKLY EARLY THIS EVENING. PRZ001-002-005-008-010-012-013-VIZ001-162000- /O.CON.TJSJ.SU.Y.0002.000000T0000Z-140316T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 444 AM AST SUN MAR 16 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. * WAVES AND SURF: BREAKING WAVES OF 9 TO 12 FEET FROM THE NORTH NORTHWEST. * TIMING: THROUGH 4 PM AST TODAY. * IMPACTS: LIMITED COASTAL EROSION AND DANGEROUS CONDITIONS AROUND ROCKS AND REEFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. HIGH SURF IS ESPECIALLY HAZARDOUS AT NIGHT. RESIDENTS AND VISITORS ARE URGED TO KEEP A SAFE DISTANCE FROM THE WATER. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: ARECIBO HARBOR: 9:27 AM AST SUNDAY AT 1.30 FEET. SAN JUAN HARBOR: 9:54 AM AST SUNDAY AT 1.48 FEET. AGUADILLA: 9:17 AM AST SUNDAY AT 1.18 FEET. MAGENS BAY ST THOMAS: 9:28 AM AST SUNDAY AT 0.66 FEET. VIEQUES PUNTA MULAS: 9:40 AM AST SUNDAY AT 0.85 FEET. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
250 WHCA42 TJSJ 161832 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 232 PM AST SUN MAR 16 2014 ...HIGH SURF CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING AND BEGIN TO SLOWLY SUBSIDE TONIGHT... .SEAS OF SIX TO SEVEN FEET IN NORTHERLY SWELLS AT 12 SECONDS AT SAN JUAN BUOY 41053 WILL CONTINUE TO PRODUCE BREAKING WAVES OF 9 TO 12 FEET ALONG THE NORTHERN COASTAL AREAS OF PUERTO RICO... CULEBRA...VIEQUES AND THE NORTHERN U.S. VIRGIN ISLANDS THIS AFTERNOON AND EVENING. SWELLS EXPECTED TO SLOWLY SUBSIDE TONIGHT. PRZ001-002-005-008-010-012-013-VIZ001-170300- /O.EXT.TJSJ.SU.Y.0002.000000T0000Z-140317T0300Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 232 PM AST SUN MAR 16 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 PM AST TONIGHT... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 11 PM AST. * WAVES AND SURF: BREAKING WAVES OF 9 TO 12 FEET IN NORTHERLY SWELLS. * TIMING: THROUGH 11 PM AST TONIGHT. * IMPACTS: LIMITED COASTAL EROSION AND DANGEROUS CONDITIONS AROUND ROCKS AND REEFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. HIGH SURF IS ESPECIALLY HAZARDOUS AT NIGHT. RESIDENTS AND VISITORS ARE URGED TO KEEP A SAFE DISTANCE FROM THE WATER. THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE FOLLOWING LOCATIONS ARE: ARECIBO HARBOR: 9:48 PM AST TONIGHT AT 1.37 FEET. SAN JUAN HARBOR: 10:12 PM AST TONIGHT AT 1.25 FEET. AGUADILLA: 9:30 PM AST TONIGHT AT 1.19 FEET. MAGENS BAY ST THOMAS: 9:44 PM AST TONIGHT AT 0.65 FEET. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
968 WHCA42 TJSJ 170255 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1055 PM AST SUN MAR 16 2014 ...SEAS ALONG THE NORTH COASTS HAVE SUBSIDED... .SEAS HAVE SUBSIDED ALONG THE NORTHERN COASTS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. THEREFORE THE HIGH SURF ADVISORY HAS BEEN CANCELED. PRZ001-002-005-008-010-012-013-VIZ001-170400- /O.CAN.TJSJ.SU.Y.0002.000000T0000Z-140317T0300Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1055 PM AST SUN MAR 16 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY. HIGH SURF IS NOT EXPECTED TO RETURN THIS WEEK. $$ HTTP://WWW.WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Mar 15, 6:58 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 15, 6:58 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
758 PM AST SAT MAR 15 2014
.UPDATE...MORE THAN EXPECTED SHOWER ACTIVITY OCCURRED OVER THE
CORDILLERA CENTRAL TODAY AND THE SHOWERS DRIFTED SOUTH OVER THE
COASTAL MUNICIPALITIES FROM SANTA ISABELA WEST WHILE DISSIPATING. THIS
ACTIVITY WILL CONTINUE DISSIPATING AND SHOULD BE CLEAR OF THE
ISLAND BY 10 PM AST. A FEW SHOWERS FROM THE STALLING FRONTAL BAND
TO THE NORTH WERE NOTED JUST NORTH OF THE FORECAST AREA BUT THEIR
PROGRESS IS SLOW. SIMILAR SHOWERS OVER PUERTO RICO TOMORROW
AFTERNOON ARE EXPECTED...BUT WITH A LITTLE LESS RAIN AND THE
SHOWERS SHOULD FORM AND DRIFT A LITTLE MORE WESTERLY. GRIDS WERE
REVISED ACCORDINGLY.
&&
.DISCUSSION...SUNDAY'S...MOISTURE ACCORDING TO THE GFS SOUNDING...
WILL BE VERY SIMILAR TO TODAY...MODELS CONTINUE TO BRING SOME
SHOWER ACTIVITY FROM THE FRONT INTO THE NORTHWEST CORNER OF THE
FORECAST AREA BUT EXPECT THAT IT WILL NOT BE NEARLY AS WET AS THE
NAM5 SHOWS IT. SHOWERS ON THE NORTH COAST...IF ANY...WILL COME IN
LATE TONIGHT OR EARLY MORNING SUNDAY.
&&
.AVIATION...VFR CONDS ARE EXPECTED ACROSS THE LOCAL TERMINALS
TONIGHT AND TOMORROW MORNING. AFTERNOON CONVECTION ACROSS WRN AND SW
PR BTWN 16/18-16/24Z MAY AFFECT AT LEAST THE VICINITY OF TJPS AND
TJMZ WITH TEMPO MVFR CONDS POSSIBLE...ESPECIALLY AT TJMZ. EASTERLY WINDS
AT 5-10 KTS EXPECTED OVERNIGHT...INCREASING TO 10-15KTS WITH SEA
BREEZE VARIATIONS AFTER 16/13Z.
&&
.MARINE...SEAS AT BUOY 43048...ABOUT 950 MILES NNW...REACHED 18 FEET
YESTERDAY AND THIS SWELL CREST HAS MOVED INTO THE ATLANTIC WATERS
JUST NORTH OF THE FORECAST AREA...BRINGING SEAS UP TO 9.2 FEET AT
BUOY 41043...MOST OF WHICH WAS 12 SECOND SWELL. ADDED A NUMBER OF
SMALL CRAFT ADVISORIES SINCE EXPECT THAT SEAS WILL REACH 7 FEET BY
SUNDAY MORNING IN THE NEAR SHORE WATERS AND HAVE RAISED THE OUTER
WATERS TO 8 FEET AS WELL. THERE WILL BE SOME PENETRATION OF THIS
SWELL TRAIN INTO THE LOCAL PASSAGES LATE TONIGHT AND TOMORROW
MORNING. SWELL AT BUOY 41053 HAS ALREADY RISEN TO 6.6 FEET AS OF
7:50 PM AST.
&&
.PREV DISCUSSION... /ISSUED 231 PM AST SAT MAR 15 2014/
SYNOPSIS...RIDGE ALOFT WILL BUILD FROM THE WEST AS SHORTWAVE
TROUGH MOVES OVER...AND AWAY FROM THE LOCAL AREA THE REST OF
THE DAY. REMNANTS OF AN OLD FRONTAL BOUNDARY WILL CONTINUE TO
DISSIPATE NORTH OF THE AREA.
DISCUSSION...MOSTLY SUNNY SKIES PREVAILED ACROSS THE LOCAL
ISLANDS IN THE MORNING...BECOMING PARTLY TO VARIABLY CLOUDY
ACROSS THE INTERIOR AND SOUTHERN SLOPES OF PUERTO RICO IN THE
AFTERNOON. ISOLATED TO LOCALLY SCATTERED SHOWERS WERE NOTED
ACROSS WEST AND SOUTHWEST PUERTO RICO. THESE SHOWERS WERE THE
RESULT OF LOCAL EFFECTS...AVAILABLE MOISTURE AND FAVORABLE
UPPER LEVEL DYNAMICS PROVIDED BY A PASSING SHORTWAVE TROUGH.
TEMPERATURES WERE IN THE MID TO UPPER 80S ALONG COASTAL AREAS
WITH A FRESH NORTHEASTERLY WIND FLOW.
SHOWER DEVELOPMENT WILL REMAIN POSSIBLE ACROSS PORTIONS OF THE
LOCAL ISLANDS THIS AFTERNOON AND TONIGHT AS SHORTWAVE TROUGH
CONTINUES TO MOVE ACROSS THE LOCAL AREA. THIS ACTIVITY WILL BE
FOCUSED MAINLY OVER THE ATLANTIC WATERS AND WINDWARD AREAS LATE
TONIGHT. A GENERALLY FAIR AND MAINLY STABLE WEATHER PATTERN WILL
THEN PREVAIL AS A MID TO UPPER LEVEL RIDGE BUILDS OVER THE AREA
WITH A DRYING TREND AND UPPER LEVEL CONVERGENCE. THEREFORE SUNDAY
THROUGH AT LEAST WEDNESDAY...EXPECT SHOWER ACTIVITY ACROSS THE
ISLANDS AND SURROUNDING WATERS TO BE MOSTLY ISOLATED AND MAINLY
ACROSS PARTS OF THE INTERIOR AND WEST SECTIONS OF PUERTO RICO...
WITH MOSTLY STREAMER LIKE CONVECTION WHICH MAY BE FURTHER ENHANCED
BY LOCAL EFFECTS IN SOME AREAS. IN FACT...LATEST MODEL GUIDANCE
SUGGESTED THAT THE BEST CHANCE FOR ISOLATED TO LOCALLY SCATTERED
AFTERNOON SHOWERS IS SUNDAY AFTERNOON. RIDGE WEAKENS WEDNESDAY...
BUT LOCAL ISLANDS WILL REMAIN UNDER UPPER LEVEL CONVERGENT SIDE
OF CENTRAL ATLANTIC TROUGH. THEREFORE...MAINLY DRY CONDITIONS
APPEAR IN STORE FOR THE REGION BEGINNING LATE SUNDAY AND CONTINUING
THROUGH THE END OF NEXT WEEK.
AVIATION...VFR CONDS ARE EXPECTED ACROSS THE LOCAL FLYING AREA
DURING THE FCST PD. ISOLD AFTN CONVECTION ACROSS WRN AND SW PR
BTWN 13/18-22Z. POSS BRIEF MVFR CONDS DUE TO PASSING
SHRA...VCTS...AND BKN LOW CLDS MAINLY AT OR NR TJMZ...TJPS. WINDS
AT 5-15 KT MAINLY FROM THE E-NE FROM SFC UP TO 15 K FT...BCMG N-NW
AND STRONGER ALOFT.
MARINE...NORTH NORTHWEST SWELLS WILL INVADE THE ATLANTIC WATERS
WITH SEAS BUILDING UP TO 7 FEET TONIGHT INTO SUNDAY MORNING.
THESE SWELLS WILL CREATE HAZARDOUS SEAS THROUGH TOMORROW AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 84 75 85 / 20 20 20 20
STT 74 83 74 83 / 20 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM AST SUNDAY FOR ANEGADA PASSAGE
SOUTHWARD TO 17N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT
10 NM-COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST SUNDAY NIGHT FOR ATLC
WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
25/12Hazardous weather outlook, Mar 15, 10:43 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1143 AM AST SAT MAR 15 2014 AMZ710>745-PRZ001>013-161545- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1143 AM AST SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT DEVELOPMENT FOR WATERSPOUTS ARE FAVORABLE ALONG THE COASTS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-161545- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1143 AM AST SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT DEVELOPMENT FOR WATERSPOUTS ARE FAVORABLE ALONG THE COASTS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Surf Advisories in Puerto Rico, 2014High Surf Advisories in U.S. Virgin Islands, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.